• Keep up to date with Ausbb via Twitter and Facebook. Please add us!
  • Join the Ausbb - Australian BodyBuilding forum

    If you have any problems with the registration process or your account login, please contact contact us.

    The Ausbb - Australian BodyBuilding forum is dedicated to no nonsense muscle and strength building. If you need advice that works, you have come to the right place. This forum focuses on building strength and muscle using the basics. You will also find that the Ausbb- Australian Bodybuilding Forum stresses encouragement and respect. Trolls and name calling are not allowed here. No matter what your personal goals are, you will be given effective advice that produces results.

    Please consider registering. It takes 30 seconds, and will allow you to get the most out of the forum.
H

hoki2test

Guest
A 31-year-old man in New York developed a permanent red tint to his vision after taking too much sildenafil citrate, a drug used to treat erectile dysfunction. (It's commonly sold under the brand name Viagra.) His story was published this month in Retinal Cases & Brief Reports.

According to the report, the unidentified man drank a liquid form of sildenafil citrate directly from the bottle. He apparently disregarded the provided dispenser, which would have delivered the recommended 50mg dose.

It's unknown exactly how much of the medication he consumed, but shortly after, his vision developed a red tint and multicolored photopsias, or flashes of light. The flashes disappeared by the next day, but the red-tint remained. After two days, the patient sought treatment at the New York Eye and Ear Infirmary urgent care clinic.

Doctors examined the man's eyes, and found he had permanent damage to the cells on his retina that are responsible for color. They ultimately diagnosed him with persistent retinal toxicity caused by the high dose of sildenafil citrate.

The patient was prescribed various steroid medications used to treat eye injuries, but the red tint has not subsided after more than a year. In the report, doctors noted that unknown contaminants could have caused toxicity, too, since the drug was purchased online.

Even if your medication comes from the pharmacy, the doctors say the case should be a warning against taking more than the recommended dose.

"People live by the philosophy that if a little bit is good, a lot is better. This study shows how dangerous a large dose of a commonly used medication can be," lead investigator Richard Rosen, MD, Director of Retina Services at New York Eye and Ear Infirmary of Mount Sinai, said in a statement. "People who depend on colored vision for their livelihood need to realize there could be a long-lasting impact of overindulging on this drug."

Rosen explains that this is the first case that shows how excess sildenafil citrate could cause permanent retina damage. Prior research has shown that the medication can cause a temporary blue tinge to vision. More common side effects include headaches, bloody noses and vomiting. :eek:
 

WoodyAllen

New member
I'm disappointed that here is zero information about the boner he got. It might have been worth it. After all, bros know that if 3g of creatine works, 50g must be better, right?
 
Top